Document Type : Research Article
Tuberculosis is a highly contagious disease caused due to Mycobacterium tuberculosis infection. Though the methods of treatment of the disease have been standardized since long, many people, especially in the developing countries, still succumb to it. According to recent statistical figures published by the World Health Organization (WHO), 10.4 million new cases of TB were reported worldwide in the year 2015 alone. Here we presented a case of 30-year-old female patient was brought to casualty with history of 5 episodes of generalized tonic-clonic seizures since morning. There was no postictal confusion. These complaints were associated with headache and nausea. There was no history of fever, blurring of vision, diplopia or altered sensorium. There was no history of trauma or similar episodes in the past. Patient is a known case of pulmonary tuberculosis, and has received anti tubercular therapy for 6 months, 7 years ago. Low concentrations of anti-TB drugs should be dealt with extreme caution as it may influence the pathogen’s drug susceptibility and the short-course treatment strategy for fighting TB. A better and easier way to overcome low serum concentrations of anti-TB drugs is to prescribe high doses for TB treatment, subject to prior verification of absence of adverse effects and cross drug resistance. Taking also into account the increase in adverse effects and the host/bacterial factors, It is becoming a critical point to identify if those patients in whom high-dose treatments are truly cost-effective.